Patients in Ohio health care facilities can be severely injured when they are given prescription drugs that have been mislabeled. A mislabeled medication might contain incorrect information about the contents of the container or the recommended dosage. If the warning label on a prescription drug container is invalid, this type of mislabeling can also be very dangerous for patients.
In 2013, a case of mislabeled medication led to the deaths of six patients in France. The patients were killed after taking medication with a label for furosemide, a drug that is used to treat cardiac insufficiency. It was later determined that the patients had ingested a sedative called zopicione. Teva Pharmaceuticals, the company that manufactures furosemide, was not found negligent in the case. The cause of the labeling mistake was linked to counterfeit packages of furosemide.
Another mislabeled medication incident caused two women to sustain severe vaginal burns. Newton Mall Pharmacy mislabeled a concentrated acid mixture as acetic acid. The mixture was used during two procedures at Wellington's Specialist Centre in New Zealand, and both patients suffered burns on 80 percent of their vaginas.
A patient who has been harmed as a result of a mislabeled medication may want to meet with an attorney in order to determine how best to seek financial compensation. The lawyer may determine that it would be appropriate to obtain redress for the medication error through the filing of a medical malpractice claim against the health care professionals who were responsible for the area as well as the facility where they were employed at the time.